My mom's been diagnosed with macular edema in her left eye and is currently using Nevanac eye drops to reduce the inflammation. It's been 7 months now but the doctors informed us it'll be a slow process and there has been some improvement. Since 5 days back, she's been seeing a circular dimness in the center of her vision [right eye] as well and has been having difficult reading.
We got an OCT done today for both the eyes today and her right eye's retinal thickness is 199 as compared to 166 two months ago. Is this normal? Or is the increase in the retinal thickness some cause of worry?
The change in symptoms are concerning and you need to report that to her ophthalmologists. Some macular edema does not go away especially those caused by diabetes or blockage or retina veins. Additional treatment sometimes includes laser treatment or injection of steroid inside the eye.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.